MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is as combination product.Date of event: estimated based on aware date of (b)(6) 2019.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in very calcified coronary artery.A 2.50 x 38mm synergy ii drug-eluting stent was advanced for treatment.However, the device failed to cross the lesion and after removal the stent was noted to be folded.There were no complications and the patient status was stable.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in very calcified coronary artery.A 2.50 x 38mm synergy ii drug-eluting stent was advanced for treatment.However, the device failed to cross the lesion and after removal the stent was noted to be folded.There were no complications and the patient status was stable.It was further reported that the target lesion was located in the left anterior descending artery.
 
Additional Manufacturer Narrative
B3: date of event updated.B5: describe event or problem updated.Device is as combination product.
 
Additional Manufacturer Narrative
B3: date of event updated.B5: describe event or problem updated.Device is as combination product.Device evaluated by mfr.:synergy ii us mr 2.50 x 38mm stent delivery system was returned for analysis.A visual examination of the stent found stent damage.Stent struts on the distal region were noted to be lifted and stretched in a distal direction over the distal balloon cone.The undamaged stent outer diameter was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed damage to distal end of tip.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9490411
Report Number2134265-2019-15941
Device Sequence Number19578402
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)N
Initial Reporter CountryRQ
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024325405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/26/2019
02/26/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/14/2020
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1